Sign up for a WebBoard account Sign Up Keyword Search Search Calendar Calendar More Options... Options
Chat Rooms Chat Help Help News News Log in to WebBoard Log in Not Logged in
Show tree view Topic
Go to next topicNext Topic
Author Message
nodawgs1

nodawgs1

Total Messages 2

Subject:Reduction In Cognitive Abilities

I had cryoablation of the prostate in 4/01, with PSA later rising to 142.2, accompanied with widespread bone metastases. I am currently on a Casodex-only regimen with a PSA of ~ 10.2.

I also have (or had) non-small cell lung cancer metastasized to adjacent lymph nodes and the brain. In 8/03 through 10/03, the brain metastasis was removed, followed by resection of the upper, left lobe and six lymph nodes (2 were cancerous). Scans/MRIs indicate I am still clear of any NSCLC-related indications as of 5/04.

I have had no post-op chemo or radiation in either of the above mentioned cases. Other than routine antibiotics and pain medications after surgeries, my only significant medications have been precautionary anti-seizure medication along with steroids to reduce the edema prior to neurosurgery. I currently take no other medications other than Casodex.

Physically, I feel as if I have no cancer at all...nothing, period. However, I have distinctly noticed a pronounced and dramatic degradation in my cognitive abilities. Some refer to these symptoms as "chemo-brain," however, I am not now or have ever been on chemotherapy.

Symptoms I noticed daily include:

1. Chronic and involuntary procrastination to perform tasks, even though some are both urgent and important.

2. Difficulty in concentrating on a single subject for any length of time, similar to my understanding of an odd form of attention deficit disorder.

3. Memory difficulties such as retrieving an ordinary, common word to use in speech.

I am not suffering from depression or any other psychological problems I am aware. None of this is slightly similar to my past behavior, but in stark contrast.

In my own naive, and admittedly unqualified opinion, this bizarre and uncontrollable change in behavior appears to be caused by specific systemic effects of cancer. In my case, this type neurological disorder (or whatever it may be) is seriously affecting my quality of life.

My question:

Has this cancer-related phenomena been recognized by the medical community and are there effective medications to minimize this type disorder?


Posted: 24 Jun 2004 01:38 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
nodawgs1

nodawgs1

Total Messages 2

Subject:Reduction In Cognitive Abilities

Correction: The neurosurgery and cardiothoracic surgeries for NSCLC were performed during the period of 8/02 through 10/02 as opposed to 8/03 through 10/03...clear now coming up on 2 years.

Lynn Perry, Sr.


Posted: 24 Jun 2004 04:51 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
 
Go to next topicNext Topic

 
go

Log In Options